Georgia, 2016

High Wind and Strong Wind in Georgia, March 24, 2016

March 24, 2016 · NWS FFC · 5 events in 4 counties and zones

During the evening of March 24th a strong, localized, surface pressure gradient developed across portions of north Georgia between a meso-scale surface low and a corresponding meso-scale high in the wake of a dying squall line. Wind gusts of 40-60 MPH and scattered incidents of wind damage occurred across the Atlanta metropolitan area.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

During the evening of March 24th a strong, localized, surface pressure gradient developed across portions of north Georgia between a meso-scale surface low and a corresponding meso-scale high in the wake of a dying squall line. Wind gusts of 40-60 MPH and scattered incidents of wind damage occurred across the Atlanta metropolitan area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 24, 3:27 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 24, 3:27 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT THU MAR 24 2016

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
COLD FRONT IS CURRENTLY CROSSING INTO WESTERN AL. OUT AHEAD OF THE
FRONT...A LINE OF SHOWERS WITH A FEW THUNDERSTORMS HAS DEVELOPED AND
CONTINUES TO TRACK EASTWARD.

CURRENTLY...THE HRRR IS THE ONLY HI-RES MODEL THAT HAS A DECENT
HANDLE ON THE CONVECTION. THE COVERAGE/STRENGTH OF THUNDERSTORMS HAS
DECREASED WITH SUBSEQUENT RUNS THIS MORNING INTO THE AFTERNOON. THIS
SEEMS REASONABLE AS THE LATEST MESOANALYSIS HAS THE HIGHEST
INSTABILITY ALONG THE GULF COAST INTO SOUTHERN AL.

NOT TOO CONFIDENT ON THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON
AND EVENING. THE MAIN MID LEVEL FORCING REMAINS WELL TO THE
NORTH...WHILE ALL OF THE INSTABILITY IS ACROSS THE SOUTH. THINK
STRONG STORMS CONTINUE POSSIBLE...WITH AN ISOLATED SEVERE STORM
POSSIBLE. THE PRIMARY MODE OF SEVERE WEATHER WILL BE DAMAGING WIND
GUSTS AND LARGE HAIL.

IF THE ACTIVITY DOWN SOUTH CONTINUES TO STRENGTHEN AND CREEP
NORTHWARD...THE BEST CHANCES OF STRONG/ISOLD SEVERE WOULD BE DOWN TO
THE SOUTH LATE THIS AFTERNOON/EARLY EVENING. STILL NOT RULING OUT A
FEW STRONG STORMS...WITH AN ISOLATED SEVERE STORM ALONG THE FRONTAL
BOUNDARY...BUT IT WILL BE A STRUGGLE TO MAINTAIN MOMENTUM WITH THE
LOSS OF HEATING.

WITH THE MID LEVEL LOW/SHORTWAVE SHUNTING TO THE NORTHEAST AND
WEAKENING...THE FRONTAL BOUNDARY WILL SLOW ITS SOUTHWARD PROGRESS
TONIGHT. THE FRONT IS EXPECTED TO STALL ACROSS SOUTH CENTRAL GA
SOMETIME AFTER MIDNIGHT.

THE OLD FRONTAL BOUNDARY WILL CONTINUE TO LINGER THROUGH TOMORROW
AND TOMORROW NIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE
IN THE VICINITY OF THIS FEATURE THROUGH FRIDAY NIGHT. LESS COVERAGE
IS EXPECTED DURING THE OVERNIGHT HOURS WITH THE LOSS OF
HEATING/SURFACE INSTABILITY.

NLISTEMAA

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MEDIUM RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT AND SHOW LITTLE
CHANGE FROM THE PREVIOUS LONG TERM FORECAST TRENDS. MINIMAL CHANGES
WERE MADE TO THE EXTENDED FORECAST GRIDS WITH THIS CYCLE...PLEASE
SEE THE PREVIOUS LONG TERM FORECAST FORECAST DISCUSSION BELOW.

20

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED AT 418 AM EDT THU MAR 24 2016/
WHILE SHORT TERM FROPA SLOWS AND SETTLES NEAR THE FAR SOUTHEAST
PORTION OF THE AREA FRIDAY NIGHT INTO SATURDAY...WE STAY IN SW
FLOW ALOFT AND ONLY A BRIEF PERIOD WITH QUIET CONDITIONS AS SFC
RIDGE RESULTS IN A RATHER WEAK HYBRID CAD WEDGE. STALLED
BOUNDARY/WEDGE FRONT PROGGED TO LIFT NORTHWARD AS A WARM FRONT
LATE SATURDAY INTO SUNDAY AS GULF MOISTURE OVERRUNNING AND
ISENTROPIC FORCING BRINGS WIDESPREAD SHOWER CHANCES AND TREND OF
THUNDER CHANCES NORTHWARD. MODELS NOW IN BETTER CONSENSUS WITH
FCST EVOLUTION OF DEVELOPING LOW TO TRACK ACROSS THE TN VALLEY
SUNDAY NIGHT THEN PUSH THE ASSOCIATED COLD FRONT SOUTHEASTWARD FOR
MONDAY. AS WITH THE LAST SEVERAL SYSTEMS...WILL NEED TO WATCH FOR
UPSTREAM GULF CONVECTION POTENTIALLY ROBBING US OF MOISTURE
TRANSPORT BUT FOR NOW LOOKS LIKE A GOOD BET FOR LIKELY POPS IN THE
SUNDAY TO SUNDAY NIGHT TIME FRAME. BEST CHANCE FOR THUNDER LOOKS
TO BE SUNDAY AFTERNOON GIVEN FCST CAPE...THOUGH BETTER SHEAR
ENVIRONMENT LOOKS TO BE WITH FROPA LATE SUNDAY NIGHT INTO MONDAY.
DIFFICULT TO SAY WHICH TIME WOULD BE MORE SUPPORTIVE OF STRONGER
CONVECTION AT THE MOMENT SO WILL KEEP MONITORING OF TRENDS.

OTHERWISE THIS SECOND SYSTEM IS FOLLOWED BY A STRONGER RIDGE SO NO
WORRIES OF A LINGERING BOUNDARY TO THE SOUTH FOR TUES/WED AND
SHOULD BE DRY AND PLEASANT. ACTIVE LONGWAVE PATTERN CONTINUES
THOUGH FOR END OF FCST PERIOD WITH MOISTURE ADVECTION AHEAD OF THE NEXT
FRONTAL SYSTEM STARTING TO INFLUENCE THE AREA WED NIGHT INTO
THURS...STARTED CHANCE POPS TREND ACCORDINGLY.

DESPITE THE ACTIVE PERIOD...TEMPS FOR THE MOST PART STAY SLIGHTLY
ABOVE NORMAL THROUGHOUT. SATURDAY IS WARMEST PERIOD WITH HIGHS IN
THE MID 70S ACROSS MAJORITY OF AREA...AND MONDAY NIGHT IS COOLEST
BEHIND AFOREMENTIONED FROPA WITH LOWS IN LOW TO MID 40S BUT STILL
NOT LOW ENOUGH TO RAISE FROST/FREEZE CONCERNS.

BAKER

&&

.AVIATION...
18Z UPDATE...
ACTIVE RADAR JUST TO THE WEST. THE LATE AFTERNOON AND EVENING
HOURS WILL BE DOMINATED BY THE LINES OF CONVECTION ASSOCIATED
WITH A FRONTAL PASSAGE. THE HI-RES MODELS HAVE BEEN CONSISTENT WITH
TIMING...WITH THE FIRST LINE COMING THROUGH IN THE EARLY EVENING
AND THE SECOND OVERNIGHT. HOWEVER...AM CONCERNED THAT THIS WILL
ACTUALLY OCCUR WITH THE CURRENT RADAR PRESENTATION. WINDS WILL
REMAIN ON THE WEST SIDE. ALSO...AFTER ANY PRECIP IFR CLOUDS ARE
LIKELY...BREAKING OUT BY MID MORNING TOMORROW.

//ATL CONFIDENCE...18Z UPDATE...
LOW TO MED CONFIDENCE ON CONVECTION.
MED CONFIDENCE REMAINING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  74  49  76 /  90  30  10  10
ATLANTA         55  69  50  74 / 100  20  10  10
BLAIRSVILLE     50  66  42  70 / 100  20  10  10
CARTERSVILLE    51  68  42  73 / 100  20  10   5
COLUMBUS        59  73  53  77 / 100  30  30  20
GAINESVILLE     54  70  48  71 / 100  20  10  10
MACON           63  74  53  76 /  80  40  30  20
ROME            49  67  41  73 / 100  10  10   5
PEACHTREE CITY  56  70  45  75 / 100  20  20  10
VIDALIA         66  76  61  75 /  50  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NLISTEMAA
LONG TERM....20
AVIATION...NLISTEMAA
Hazardous weather outlook, Mar 24, 4:35 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT THU MAR 24 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
535 PM EDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT FOR
MUCH OF THE AREA. SOME STORMS COULD BE STRONG TO SEVERE THIS EVENING
ACROSS PARTS OF CENTRAL GEORGIA.

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT. SHOWERS AND A FEW THUNDERSTORMS HAVE
ALREADY DEVELOPED ACROSS NORTH AND PARTS OF CENTRAL GEORGIA. THESE
WILL CONTINUE INTO TONIGHT...ENDING FROM THE NORTHWEST AFTER
MIDNIGHT AS THE COLD FRONT MOVES ACROSS THE AREA.

A FEW STORMS ACROSS CENTRAL GEORGIA COULD BE SEVERE WITH THE MAIN
THREAT BEING DAMAGING WINDS AND LARGE HAIL. THE AREA OF CONCERN IS
ALONG AND SOUTH OF A LINE FROM COLUMBUS TO MACON TO
LOUISVILLE...AND GENERALLY THROUGH 10 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF CENTRAL
GEORGIA FRIDAY INTO SATURDAY.

ANOTHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SIGNIFICANT WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 24, 4:45 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT THU MAR 24 2016

GAZ102-242230-
STEWART GA-
545 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
630 PM EDT...

AT 545 PM EDT...A STRONG THUNDERSTORM WAS OVER EUFAULA...MOVING
NORTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...OMAHA...SANFORD...PROVIDENCE CANYON STATE PARK...WESTVILLE AND
TROUTMAN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR ORTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
      3198 8496 3198 8501 3197 8504 3199 8504
      3199 8506 3209 8504 3213 8506 3218 8501
      3220 8497 3221 8498 3222 8498 3196 8465
      3192 8466 3192 8477
TIME...MOT...LOC 2145Z 220DEG 28KT 3192 8516

16
Special weather statement, Mar 24, 5:04 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT THU MAR 24 2016

GAZ102-103-242245-
WEBSTER GA-STEWART GA-
604 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND EASTERN STEWART
COUNTIES UNTIL 645 PM EDT...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHWEST OF
LUMPKIN...MOVING NORTHEAST AT 45 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...SEMINOLE...BROOKLYN...CHARLES...
CHURCH HILL...LOUVALE...WESTVILLE...KIMBROUGH...CENTERPOINT...LEVERETTS...
DUMAS AND CHAMBLISS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR ORTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3192 8466 3219 8497 3221 8497 3222 8493
      3223 8492 3223 8482 3222 8481 3223 8480
      3223 8462 3219 8459 3219 8457 3218 8456
      3217 8454 3213 8453 3213 8446 3210 8443
      3193 8444 3192 8447
TIME...MOT...LOC 2203Z 225DEG 37KT 3192 8486

16
Special weather statement, Mar 24, 5:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT THU MAR 24 2016

GAZ092-104-242315-
SUMTER GA-SCHLEY GA-
626 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER AND SOUTHEASTERN SCHLEY
COUNTIES UNTIL 715 PM EDT...

AT 625 PM EDT...A STRONG THUNDERSTORM WAS NEAR DAWSON...MOVING
NORTHEAST AT 50 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
AMERICUS...PLAINS...LESLIE...ANDERSONVILLE...DE SOTO...DESOTO...COBB...
SUMTER...LAMAR...CROXTON CROSSROADS...NEW ERA...HUNTINGTON...LA CROSSE...
FRIENDSHIP...BUMPHEAD...METHVINS...MADDOX AND PENNINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR ORTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3197 8444 3215 8442 3223 8420 3223 8414
      3219 8413 3219 8409 3217 8403 3215 8403
      3212 8401 3209 8398 3207 8399 3205 8398
      3205 8397 3202 8395 3191 8392 3192 8434
      3187 8434
TIME...MOT...LOC 2225Z 234DEG 42KT 3185 8446

16
Special weather statement, Mar 24, 6:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT THU MAR 24 2016

GAZ033-034-044>046-054-055-057-250100-
NORTH FULTON-GWINNETT-SOUTH FULTON-DEKALB-ROCKDALE-FAYETTE-
CLAYTON-HENRY-
711 PM EDT THU MAR 24 2016

...STRONG GUSTY WINDS UP TO 40 MPH ARE POSSIBLE ACROSS THE
AREA...

SHOWERS AND A FEW THUNDERSTORMS MOVING ACROSS THE AREA COULD
PRODUCE STRONG GUSTY WINDS AHEAD OF AN APPROACHING COLD FRONT.
THESE WINDS SHOULD DIMINISH BY AROUND 9 PM THIS EVENING.

MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT AND
UNSECURED OBJECTS IS POSSIBLE.
Special weather statement, Mar 24, 6:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT THU MAR 24 2016

GAZ105-106-250000-
CRISP GA-DOOLY GA-
717 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND DOOLY COUNTIES UNTIL
800 PM EDT...

AT 716 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF DESOTO...OR
9 MILES WEST OF CORDELE...MOVING EAST AT 40 MPH.

  HAZARD...35 TO 45 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...VIENNA...UNADILLA...ARABI...BYROMVILLE...PINEHURST...LILLY...
TREMONT...GEORGIA VETERANS MEMORIAL ST PK...RICHWOOD...HATLEY...WENONA...
DRAYTON...TIPPETTVILLE...EAST CRISP...FORT EARLY...FLINT RIVER WMA AND
RAINES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR ORTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
      3186 8393 3188 8393 3193 8392 3202 8395
      3205 8398 3209 8398 3212 8401 3215 8403
      3218 8403 3229 8364 3229 8361 3225 8362
      3224 8361 3181 8361 3180 8380
TIME...MOT...LOC 2316Z 249DEG 34KT 3192 8394

16

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind, 2 strong wind. Local standard time, as filed.

Strong Wind, South Fulton

When
March 24, 6:30 PM EST to 8:00 PM EST
Where
South Fulton forecast zone
Measured
43 kt (49 mph) measured gust
Reported by
Mesonet
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

A wind gust of 50 MPH was received from a mesonet site in the Fairburn area.

Strong Wind, Clayton

When
March 24, 6:30 PM EST to 8:00 PM EST
Where
Clayton forecast zone
Measured
49 kt (56 mph) measured gust
Reported by
ASOS
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

The ASOS at Atlanta Hartsfield-Jackson International Airport reported a wind gust of 49 knots.

High Wind, South Fulton

When
March 24, 6:35 PM EST to 8:00 PM EST
Where
South Fulton forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

A report of power lines blown down at Virginia Avenue and Myrtle Street was received on social media.

High Wind, North Fulton

When
March 24, 7:05 PM EST to 8:00 PM EST
Where
North Fulton forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

The Georgia Institute of Technology Police Department reported a large tree blown down on the campus of the university.

High Wind, De Kalb

When
March 24, 7:10 PM EST to 8:00 PM EST
Where
De Kalb forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

A report of a tree blown down on power lines on Braeburn Circle was received on social media.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620773, 620776, 620768, 620769, 620770.